Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Bitten by dog. Given amoxycillin. Had flu and painful throat, took anti- histamine. Diagnosed with bronchitis and throat congestion.

User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 1846 Questions
Dear Doctor,

I am 72 years old.
On 25 March, I was bitten by my pet dog, which is fully protected. Besides anti-rabies and TT injections, I was given antibiotic U-AMOXYCILLIN & POTASIUM Capsules for 10 days.
From April 05, flu like symptoms appeared, accompanied with mild pain in throat. I was given the usual medicines for it, i.e. Anti-histamine, Vitamin C, Tablet Paracetemol and Syrup PROSPAN. I went on a trip for the next 3 days. On return on April 17, I was diagnosed as a case of Acute Bronchitis and medication was changed to a shot of Influenza vaccine, Anti-histamine, Syrup Prospane and advised to take steam-inhalation. All doctors had opined that my chest was clear. I had again gone on tour, where acute pain in throat had started, accompanied by thick white coating on tongue.
By April 22, there was acute pain in the throat, redness and puffiness of the face. On return, I again met the Chest Specialist. It was then that on April 23, I was diagnosed as Throat and Tonsils Congestion. Antibiotic CLARITHROMYCIN 250 mg, for 5 days was prescribed. As there was no improvement, I was seen by an ENT Specialist on April 23, who added Tablet Flaggel to my medicines. As the pain in the throat increased, I took a second opinion from another ENT Specialist on April 23, who diagnosed the problem as both Severe Laryngitis and Condidisia (Oral) and changed the medicine. The next day, another ENT Specialist upgraded the anti-bio-tic capsules to U-AMOXYCILLIN & POTASIUM CAPSULES 1000. He also advised to eat/drink only ice cold food, as it would cool down the inflammation/ulcers. I am doing this now.
The present situation is same i.e. acute pain in throat, mild fever - mostly in the evening, when the temperature is between 99.2 to 100.The doctors tell me that I need to wait for a few days more. The major problems are two: Acute Pain on swallowing and inability to sleep on account of frequent coughing bouts.
May I have your advice?
Regards. XXXXXXX Oberoi
Posted Fri, 17 May 2013 in General Health
Answered by Dr. Y V Siva Sankara Murty 37 minutes later

Thanks for writing to health care magic.

I understand the pain and trouble you are going through. I request you to have a positive attitude in the tough times you are in.

I went through your case details.

Were any investigations done on you?
What is the total blood count like?
Did they do a throat swab for culture and sensitivity? This would give a clue to the type of bacteria there and help us identifying the antibiotic to which it is sensitive to and resistant to.

Since your fever is coming down I think you should wait for a few more days during which the antibiotic takes it effect as suggested by your doctor. If the clinical scenario is worsening with fever of high grade then you should go back to the doctor for upgradation of antibiotic.

Hope this helps.
Take care.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor